Texas, 2023

Flash Flooding and Hail in Texas, May 5, 2023

May 5, 2023 · NWS EWX · 36 events in 4 counties and zones

Thunderstorms developed along a dryline and moved through the northeastern part of South Central Texas. These storms formed in a strongly unstable airmass producing large hail, damaging wind gusts, and some localized flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$90,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms developed along a dryline and moved through the northeastern part of South Central Texas. These storms formed in a strongly unstable airmass producing large hail, damaging wind gusts, and some localized flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 5, 3:15 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, May 5, 3:15 PM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
415 PM CDT Fri May 5 2023

...New MESOSCALE UPDATE...

.SEVERE THUNDERSTORM WATCH 187 IN EFFECT FOR NORTHEASTERN PORTIONS
OF THE AREA UNTIL 10:00 PM THIS EVENING...
Issued at 358 PM CDT Fri May 5 2023

Severe Thunderstorm Watch 187 has been issued for Gillespie, Blanco,
Hays, Bastrop, Lee, and counties northeast until 10:00 PM this
evening. Thunderstorms have begun to erupt along the dryline to our
north over the last hour. This activity has been noted along the
approximate intersection of a 90+ degree thermal ridge axis and 60+
degree dew points present east of said dryline. The expectation is
for this activity to continue to organize through the short term,
eventually tracking east-southeast into our Hill Country and northern
I-35 zones. The latest ACARS sounding from Austin Bergstrom Intl
indicates between 3000-4000 J/kg of CAPE, most of which can be
attributed to strong surface heating, as well as steep (>8 C/km)
lapse rates present above a weak capping inversion. Combined with
40-50 knots of effective bulk shear being estimated by the RAP, this
will support large (> quarter size) to very large (> lime size) hail
potential in any storms, in addition to damaging straight line winds
exceeding 60 MPH. An isolated tornado can't be completely ruled out.

While satellite trends currently appear benign, several members from
the WoFS depict additional development further south of WW187 along
and east of I-35 through the early evening. Confidence in this
occurring is much lower, though we will continue to monitor trends
closely. Those with travel plans should stay weather aware through
the first part of tonight, and should plan to seek immediate safe
shelter if severe storms approach. Never ride out severe
thunderstorms in vehicles.

&&

.SHORT TERM...
(Tonight through Saturday night)
Issued at 239 PM CDT Fri May 5 2023

Key Messages for the rest of today

* There is a Level 2 of 5 Risk for severe storms from late this
  afternoon and evening across the Hill Country including Travis
  County.
* There is a Level 1 of 5 Risk for severe storms from late this
  afternoon and evening across the eastern two-thirds of the local
  area.
* Forecast confidence continues to remain low regarding coverage and
  exact placement of storms. However, any storms that form will be
  capable of producing large to very large hail and damaging wind
  gusts.
* The primary window for severe storms today is between 4 PM and
  Midnight.
* Isolated spots across the Hill Country could receive heavy
  downpours that could resulting in minor flash flooding. There is a
  Level 1 of 4 Risk (marginal) for excessive rainfall.

Latest visible photos are showing towering cumulus over central
Texas as of 230 pm. This activity is forecast to continue for the
rest of this afternoon into the evening. Dewpoint temperatures
are ranging from the upper 50s to mid 60s across the Rio Grande and
southern Edwards Plateau and to the mid 70s along and east of
Interstate 35. All of this is happening to the east of the dryline
that sits across west Texas. A few upper level shortwaves are likely
to push across the Hill Country later this afternoon and evening to
aid the very unstable airmass is place to reach convective
initiation. Once that happens, strong to severe thunderstorms are
forecast to develop across central Texas while moving into the Hill
Country including Travis County. As mentioned in the Key Messages
above, there is a Level 2 to 5 Risk for severe storms across the Hill
Country with a Level 1 to 5 Risk for severe storms across the
eastern two-thirds of the local area. Forecast confidence is low as
hi-res models differ through this period. Therefore, we went with a
blend solution to capture the best possible solution. The bottom line
for the short term weather forecast period is that any storm that
develops could become strong to severe later this afternoon and
evening. The main weather hazards are large to very large hail and
damaging wind gusts. Can't totally rule out an isolated tornado or
two over the northern parts of Llano, Burnet and Williamson
Counties. Also, isolated heavy downpours are expected with these
storms and could result in minor flash flooding over some areas. The
time frame for all of this is from 4 pm to Midnight tonight.

A few storms could come close to the Rio Grande later this afternoon
and early evening, but the main focus area for storms to develop is
along and east of Highway 83.

After midnight tonight, the local area should stay dry through mid
day on Saturday. After that, a similar setup as of this afternoon
and evening is forecast with strong to severe storms possible across
the Hill Country and areas along Highway 281 including the Austin
and San Antonio metro areas. Large hail and damaging wind gusts are
likely to be the main weather hazards. Once again, confidence is low
for this scenario.

In addition to the possibility of strong to severe storms,
Saturday's high temperatures are forecast to range from the upper
80s and mid 90s across most areas with up to 101 degrees across the
Rio Grande. Heat indices could range from 100 to 104 along and east
of I-35 and up to 107 across the Rio Grande.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 239 PM CDT Fri May 5 2023

A fairly active weather pattern will continue to round out the
weekend, with another low chance for late afternoon and evening
showers and thunderstorms in the forecast across south central Texas
on Sunday. Similar to the last few days, plenty of southwesterly
flow aloft combined with moist, southeasterly flow will remain
intact. Daytime heating will help trigger some isolated convection,
mainly across the Hill Country and nearby I-35 corridor. A strong to
severe storm or two can't be ruled out, with marginally severe hail
and wind gusts the main concerns. The loss of daytime heating will
bring an end to rain chances after Midnight.

The flow aloft will weaken as we head into Monday and Tuesday, with
the latest round of global models showing a split flow in the upper
winds. The subtropical jet will be across central Mexico, with the
northern stream jet over the central plains states. A weakness will
develop in the flow across our region, with some weak cyclonic flow
taking shape in the mid levels. It will be difficult to pinpoint
where the best chances for convection will occur, so for now we will
keep a 20-30% chance in the forecast across all areas. Overall
chances for severe weather appear low given the lack of shear.
However, any strong updrafts that manage to develop could produce
some gusty winds. With plenty of moisture intact and fairly weak flow
through the column, a few lucky spots could see some beneficial
rainfall.

On Wednesday, an upstream trough will be developing farther west over
the desert southwest or central Rockies, depending on which medium
range operational model is observed. Suspect the models will continue
to have difficulty with this pattern going forward as this system
will be cutoff from the northern stream upper jet. For our region,
any remnant weakness in the mid-levels will be in the process of
shifting eastward on Wednesday. Rain chances have trended upward
slightly, especially from the Hill Country eastward into the I-35
corridor.

For Thursday and Friday, confidence in the forecast is low given the
disagreement noted among the operational models. We should definitely
keep sufficient moisture around, but the amount of upper level
support remains in question. For now, we will keep rain chances in
the 20-50% range, with the higher chances generally across the Hill
Country, I-35 corridor and coastal plains.

Temperatures through the period will remain above normal, with highs
generally in the mid 80s to mid 90s and lows in the mid 60s to lower
70s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Fri May 5 2023

VFR conditions are expected across the area terminals through the
overnight hours. The exception could be at KAUS late this afternoon
and evening as a cluster of storms develop across the Hill Country
and pushes to the southeast. Isolated strong to severe thunderstorms
are possible mainly to the north and northeast of the I-35 airports.
MVFR/IFR cigs are forecast for the I-35 sites overnight into Saturday
morning. VFR cigs return at or shortly after 17z. KDRT is forecast to
stay VFR through the forecast period. Southeast to south winds around
5 to 10 knots are expected for the rest of this afternoon and
evening continuing into the overnight period. Occasionally wind
gusts around 15 knots or so could not be ruled out for the rest of
this afternoon and early evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              92  70  93  71 /  20  20  10  20
Austin Bergstrom Intl Airport  92  68  92  69 /  20  20  10  20
New Braunfels Muni Airport     93  69  93  70 /  20  30  10  20
Burnet Muni Airport            93  67  91  68 /  30  30  20  30
Del Rio Intl Airport          100  73  98  73 /  20   0  10  10
Georgetown Muni Airport        93  68  91  68 /  20  40  10  20
Hondo Muni Airport             96  69  95  69 /  20  20  20  20
San Marcos Muni Airport        92  68  92  70 /  20  30  10  20
La Grange - Fayette Regional   89  72  91  72 /  20  30   0  10
San Antonio Intl Airport       93  70  93  71 /  20  20  20  20
Stinson Muni Airport           94  70  94  71 /  20  20  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...17
Mesoanalysis...Quigley
Long-Term...Platt
Aviation...17
Hazardous weather outlook, May 5, 3:44 AM CST, 13 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
444 AM CDT Fri May 5 2023

TXZ171>173-183>194-202>209-217>225-228-061200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
444 AM CDT Fri May 5 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Isolated to scattered thunderstorms are expected this afternoon. A
few storms could be strong to severe with large hail, damaging
straight line winds and locally heavy rainfall possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated thunderstorms remain possible during each afternoon and
evening through the weekend, where a few severe storms could be
capable of producing large hail, damaging straight line winds and
locally heavy rainfall. An isolated tornado may be possible as
well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, May 5, 4:37 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
537 PM CDT Fri May 5 2023

TXZ171-172-052315-
Llano TX-Burnet TX-
537 PM CDT Fri May 5 2023

...A strong thunderstorm will impact portions of northeastern Llano
and northwestern Burnet Counties through 615 PM CDT...

At 535 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tow, or 15 miles northwest of Buchanan Dam, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Buchanan Lake Village, Baby Head, Bluffton, Tow and Farm to Market
Road 2241.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Lake Buchanan, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Texas.

&&

LAT...LON 3078 9828 3085 9880 3092 9880 3092 9842
      3094 9841 3095 9845 3097 9845 3098 9844
      3101 9846 3103 9844 3103 9828
TIME...MOT...LOC 2235Z 268DEG 12KT 3096 9852

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

PLATT

The radar

The Ft Hood radar (KGRK), 104 km away, was scanning. The volume nearest the first event began at 23:10 UTC.

Open the radar archive at this moment

Event by event

26 hail, 8 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Hail, Llano

When
May 5, 5:12 PM CST
Where
Llano County, 1.82 mi NE of Tow
Measured
0.88 in hail
Reported by
CoCoRaHS
Coordinates
30.900, -98.450

A thunderstorm produced dime to nickel size hail and wind gusts up to 50 mph in Tow.

Hail, Burnet

When
May 5, 5:19 PM CST
Where
Burnet County, 7.25 mi W of Buchanan Lake
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.800, -98.350

A thunderstorm produced quarter size hail on the east side of Lake Buchanan.

Hail, Burnet

When
May 5, 5:32 PM CST
Where
Burnet County, 3.05 mi WNW of Burnet Craddock Arpt
Measured
1.5 in hail
Reported by
Public
Coordinates
30.760, -98.280

A thunderstorm produced ping pong ball size hail near the intersection of Hwy 29 and RR 2341 west of Burnet.

Hail, Burnet

When
May 5, 5:35 PM CST
Where
Burnet County, 5.52 mi WNW of Burnet Craddock Arpt
Measured
2.5 in hail
Property damage
$500
Reported by
Trained Spotter
Coordinates
30.770, -98.320

A thunderstorm produced tennis ball size west of Burnet. A vehicle had its windshield cracked.

Hail, Burnet

When
May 5, 5:44 PM CST
Where
Burnet County, 0.69 mi N of Burnet Craddock Arpt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
30.760, -98.230

A thunderstorm produced golf ball size hail in Burnet.

Hail, Burnet

When
May 5, 5:50 PM CST
Where
Burnet County, 2.38 mi E of Burnet
Measured
1 in hail
Reported by
Public
Coordinates
30.750, -98.180

A thunderstorm produced quarter size hail east of Burnet.

Hail, Burnet

When
May 5, 5:56 PM CST
Where
Burnet County, 2.97 mi E of Burnet
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
30.750, -98.170

A thunderstorm produced two inch diameter hail east of Burnet.

Hail, Burnet

When
May 5, 5:56 PM CST
Where
Burnet County, 1.5 mi SSW of Burnet Craddock Arpt
Measured
1.5 in hail
Reported by
Public
Coordinates
30.730, -98.240

A thunderstorm produced ping pong ball size hail in Burnet.

Hail, Burnet

When
May 5, 5:58 PM CST
Where
Burnet County, 2.97 mi E of Burnet
Measured
2 in hail
Reported by
Public
Coordinates
30.750, -98.170

A thunderstorm produced egg size hail on Hwy 29 east of Burnet.

Hail, Llano

When
May 5, 5:59 PM CST
Where
Llano County, 3.28 mi WNW of Buchanan Dam
Measured
0.75 in hail
Reported by
Public
Coordinates
30.750, -98.470

Hail, Burnet

When
May 5, 6:02 PM CST
Where
Burnet County, 0.69 mi N of Burnet Craddock Arpt
Measured
3.25 in hail
Reported by
Public
Coordinates
30.760, -98.230

A thunderstorm produced hail up to 3.25 inches in diameter in Burnet. We received a picture of the hail on social media.

Hail, Burnet

When
May 5, 6:05 PM CST
Where
Burnet County, 0.69 mi S of Burnet Craddock Arpt
Measured
2.5 in hail
Reported by
Public
Coordinates
30.740, -98.230

A thunderstorm produced tennis ball size hail in Burnet. There was a picture of the hail on social media.

Hail, Burnet

When
May 5, 6:10 PM CST
Where
Burnet County, 9.01 mi W of Buchanan Lake
Measured
1 in hail
Reported by
Public
Coordinates
30.800, -98.380

A thunderstorm produced quarter size hail at the intersection of FM 690 and Peninsula Dr. on the east side of Lake Buchanan.

Flash Flood, Burnet

When
May 5, 6:27 PM CST to 9:30 PM CST
Where
Burnet County, 0.69 mi N of Burnet to 0.35 mi N of Burnet
Cause
Heavy Rain
Reported by
Public
Coordinates
30.760, -98.220

Thunderstorms produced heavy rain that led to street flooding in Burnet.

Hail, Llano

When
May 5, 6:30 PM CST
Where
Llano County, 4.8 mi W of Valley Spgs
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
30.840, -98.880

A thunderstorm produced ping pong ball size hail near Valley Spring.

Flash Flood, Burnet

When
May 5, 6:54 PM CST to 9:30 PM CST
Where
Burnet County, 2.25 mi SE of Burnet to 2.03 mi SE of Burnet
Cause
Heavy Rain
Reported by
Public
Coordinates
30.730, -98.190

Thunderstorms produced heavy rain that flooded a road southeast of Burnet.

Hail, Llano

When
May 5, 7:07 PM CST
Where
Llano County, 0.59 mi W of Llano
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
30.750, -98.680

A thunderstorm produced quarter size hail in Llano.

Thunderstorm Wind, Llano

When
May 5, 7:15 PM CST
Where
Llano County, 0.91 mi NE of Llano Muni Arpt
Measured
59 kt (68 mph) measured gust
Reported by
AWOS
Coordinates
30.790, -98.660

A thunderstorm produced wind gusts measured at 59 kts by the AWOS at the Llano Municipal Airport.

Hail, Llano

When
May 5, 7:25 PM CST
Where
Llano County, Llano
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
30.750, -98.670

A thunderstorm produced half dollar size hail in Llano.

Thunderstorm Wind, Llano

When
May 5, 7:42 PM CST
Where
Llano County, 1.91 mi WNW of Kingsland
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.660, -98.450

A thunderstorm produced wind gusts estimated at 70 mph that knocked down power poles in Kingsland.

Hail, Llano

When
May 5, 7:45 PM CST
Where
Llano County, 3.28 mi WNW of Buchanan Dam
Measured
1 in hail
Reported by
Public
Coordinates
30.750, -98.470

A thunderstorm produced quarter size hail near Buchanan Dam.

Thunderstorm Wind, Llano

When
May 5, 7:50 PM CST
Where
Llano County, 1.82 mi SW of Kingsland Sunrise Ar
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
30.580, -98.420

A thunderstorm produced wind gusts estimated at 70 mph that knocked down trees and power poles from Sandy Mountain to Sunrise Beach on Lake LBJ.

Thunderstorm Wind, Llano

When
May 5, 7:55 PM CST
Where
Llano County, 0.59 mi W of Kingsland Sunrise Ar
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
30.600, -98.410

A thunderstorm produced wind gusts estimated at 70 mph that knocked down power poles near Sunrise Beach on Lake LBJ.

Hail, Llano

When
May 5, 7:56 PM CST
Where
Llano County, 5.99 mi W of Kingsland Sunrise Ar
Measured
1 in hail
Reported by
Public
Coordinates
30.590, -98.500

A thunderstorm produced quarter size hail south of Kingsland.

Thunderstorm Wind, Burnet

When
May 5, 7:56 PM CST
Where
Burnet County, 4.19 mi N of Marble Falls Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.590, -98.360

A thunderstorm produced wind gusts estimated at 60 mph that broke some tree limbs in Granite Shoals.

Thunderstorm Wind, Burnet

When
May 5, 7:56 PM CST
Where
Burnet County, 5.53 mi WSW of Fariland
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
30.610, -98.370

A thunderstorm produced wind gusts estimated at 70 mph near the intersection of FM 1431 and Phillips Ranch Rd. in Granite Shoals. The winds knocked downed some trees.

Hail, Llano

When
May 5, 7:59 PM CST
Where
Llano County, 6.56 mi WSW of Kingsland
Measured
1 in hail
Reported by
Public
Coordinates
30.610, -98.520

A thunderstorm produced quarter size hail southwest of Kingsland.

Hail, Burnet

When
May 5, 8:02 PM CST
Where
Burnet County, 2.97 mi W of Bertram
Measured
1 in hail
Reported by
Public
Coordinates
30.750, -98.100

A thunderstorm produced quarter size hail west of Bertram.

Hail, Burnet

When
May 5, 8:11 PM CST
Where
Burnet County, 2.38 mi W of Fariland
Measured
1.25 in hail
Reported by
Public
Coordinates
30.630, -98.320

A thunderstorm produced half dollar size hail northeast of Granite Shoals.

Hail, Burnet

When
May 5, 8:25 PM CST
Where
Burnet County, 0.91 mi NE of Granite Mtn
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.590, -98.270

A thunderstorm produced hail up to the size of quarters in Marble Falls. Most of the hail was dime to nickel size.

Thunderstorm Wind, Travis

When
May 5, 9:02 PM CST
Where
Travis County, 1.92 mi ESE of Lake Travis
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
30.420, -98.000

A thunderstorm produced wind gusts measured at 64 mph by the mesonet station in Lago Vista.

Hail, Travis

When
May 5, 9:10 PM CST
Where
Travis County, 0.6 mi W of Lago Vista
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
30.470, -97.990

A thunderstorm produced quarter size hail in Lago Vista.

Hail, Travis

When
May 5, 9:11 PM CST
Where
Travis County, 0.6 mi E of Lago Vista
Measured
0.75 in hail
Reported by
Public
Coordinates
30.470, -97.970

Hail, Travis

When
May 5, 9:18 PM CST
Where
Travis County, 0.6 mi E of Lago Vista
Measured
1 in hail
Reported by
Public
Coordinates
30.470, -97.970

A thunderstorm produced quarter size hail in Lago Vista.

Hail, Llano

When
May 5, 9:25 PM CST
Where
Llano County, 8.07 mi SSW of Oxford
Measured
1 in hail
Reported by
Public
Coordinates
30.500, -98.770

A thunderstorm produced quarter size hail near Enchanted Rock State Natural Area.

Thunderstorm Wind, Williamson

When
May 5, 9:47 PM CST
Where
Williamson County, 2.83 mi SSE of Georgetown
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
30.590, -97.660

A thunderstorm produced wind gusts estimated at 50 to 60 mph at FM 1460 and Westinghouse Rd. in Georgetown.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, May 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1101455, 1101456, 1101457, 1101461, 1101462, 1101463, 1101465, 1101469, 1101470, 1101471, 1101472, 1101473, 1101474, 1101475, 1101476, 1101477, 1101478, 1101479, 1101480, 1101481, 1101492, 1101495, 1101496, 1101497, 1101500, 1101502, 1101503, 1101504, 1101505, 1101506, 1101507, 1101508, 1101509, 1101510, 1101512, 1101516.